Alert archive / California / Wind Advisories in 2018

Wind Advisory 1, NWS Medford, OR

January 3, 2018Siskiyou County, California; Lake County, Oregon

NWS Medford, OR issued this wind advisory at Jan 3, 2018, 1:21 PM PST for Siskiyou County, California; Lake County, Oregon. It took effect at Jan 4, 2018, 4:00 PM PST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2018, 1:21 PM PST (21:21 UTC)
In effect from
Jan 4, 2018, 4:00 PM PST
Expired
Jan 5, 2018, 7:00 PM PST
In force
27 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Lake County, OR

The radar

The Medford radar (KMAX), 104 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2018-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2018-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS76 KMFR 032121
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
121 PM PST Wed Jan 3 2018

ORZ031-041200-
/O.NEW.KMFR.WI.Y.0001.180105T1200Z-180106T0600Z/
/O.CON.KMFR.AS.Y.0007.000000T0000Z-180104T0000Z/
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
121 PM PST Wed Jan 3 2018

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY...

The National Weather Service in Medford has issued a Wind
Advisory...which is in effect from 4 AM to 10 PM PST Friday. 

* Winds: South 30 to 40 mph with gusts to 50 mph.

* Timing: Thursday night through Friday Night.

* Locations for the Wind Advisory include: Highway 31 between
  Summer Lake and Paisley.

* Impacts: Winds may make driving difficult, especially for high
  profile vehicles. 

* Air quality: Air quality will remain poor through this 
  afternoon due to particulates being trapped under valley 
  inversions. 

* Locations for the Air Stagnation include: All valley locations 
  across Douglas, Klamath, and Lake Counties. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

An air stagnation advisory indicates that due to limited movement
of an airmass across the advisory area, pollution may increase.

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

CAZ081-041200-
/O.NEW.KMFR.WI.Y.0001.180105T0000Z-180105T2100Z/
Central Siskiyou County-
Including the city of Weed
121 PM PST Wed Jan 3 2018

...WIND ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 1 PM PST
FRIDAY...

The National Weather Service in Medford has issued a Wind
Advisory...which is in effect from 4 PM Thursday to 1 PM PST
Friday. 

* Winds: South 30 to 40 mph with gusts to 50 mph.

* Timing: Thursday Evening through Friday Afternoon

* Locations include: The south end of the Shasta Valley including
  Weed.

* Impacts: Winds may make driving difficult, especially for high
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ023>026-029-030-040000-
/O.CON.KMFR.AS.Y.0007.000000T0000Z-180104T0000Z/
Central Douglas County-Eastern Curry County and Josephine County-
Eastern Douglas County Foothills-Jackson County-Klamath Basin-
Northern and Eastern Klamath County and Western Lake County-
Including the cities of Drain, Elkton, Roseburg, Sutherlin, 
Green, Myrtle Creek, Canyonville, Grants Pass, Cave Junction, 
Steamboat, Toketee Falls, Medford, Ashland, Altamont, 
Klamath Falls, Beatty, Bly, Chemult, Crescent, Gilchrist, 
and Sprague River
121 PM PST Wed Jan 3 2018

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* Air quality...Air quality will remain poor through this 
  afternoon due to particulates being trapped under valley 
  inversions. 

* Locations include...All valley locations across Douglas, 
  Klamath, and Lake Counties. 

* Impacts...Those with respiratory sensitivities could be 
  adversely affected by diminished air quality during the 
  advisory time period. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

An air stagnation advisory indicates that due to limited movement
of an airmass across the advisory area, pollution may increase.

&&

$$
8 follow-up statements
662 
WWUS76 KMFR 032355
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
355 PM PST Wed Jan 3 2018

ORZ031-041200-
/O.EXP.KMFR.AS.Y.0007.000000T0000Z-180104T0000Z/
/O.CON.KMFR.WI.Y.0001.180105T1200Z-180106T0600Z/
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, and Valley Falls
355 PM PST Wed Jan 3 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
   FRIDAY...
...AIR STAGNATION ADVISORY WILL EXPIRE AT 4 PM PST THIS
   AFTERNOON...

* Winds: South 30 to 40 mph with gusts to 50 mph.

* Timing: Late Thursday night through Friday evening.

* Locations for the Wind Advisory include: Highway 31 between 
  Summer Lake and Paisley. 

* Impacts: Winds may make driving difficult, especially for high 
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ023>026-029-030-040100-
/O.EXP.KMFR.AS.Y.0007.000000T0000Z-180104T0000Z/
Central Douglas County-Eastern Curry County and Josephine County-
Eastern Douglas County Foothills-Jackson County-Klamath Basin-
Northern and Eastern Klamath County and Western Lake County-
Including the cities of Drain, Elkton, Roseburg, Sutherlin, 
Green, Myrtle Creek, Canyonville, Grants Pass, Cave Junction, 
Steamboat, Toketee Falls, Medford, Ashland, Altamont, 
Klamath Falls, Beatty, Bly, Chemult, Crescent, Gilchrist, 
and Sprague River
355 PM PST Wed Jan 3 2018

...AIR STAGNATION ADVISORY WILL EXPIRE AT 4 PM PST THIS
   AFTERNOON...

$$

CAZ081-041200-
/O.CON.KMFR.WI.Y.0001.180105T0000Z-180105T2100Z/
Central Siskiyou County-
Including the city of Weed
355 PM PST Wed Jan 3 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 1 PM PST
   FRIDAY...

* Winds: South 30 to 40 mph with gusts to 50 mph.

* Timing: Thursday afternoon through early Friday afternoon.

* Locations include: The south end of the Shasta Valley 
  including Weed. 

* Impacts: Winds may make driving difficult, especially for high 
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Stockton
198 
WWUS76 KMFR 041201
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
401 AM PST Thu Jan 4 2018

CAZ081-050000-
/O.CON.KMFR.WI.Y.0001.180105T0000Z-180105T2100Z/
Central Siskiyou County-
Including the city of Weed
401 AM PST Thu Jan 4 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM PST FRIDAY...

* Winds: South 30 to 40 mph with gusts to 50 mph.

* Timing: This afternoon through early Friday afternoon.

* Locations include: The south end of the Shasta Valley 
  including Weed. 

* Impacts: Winds may make driving difficult, especially for high 
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ031-050000-
/O.CON.KMFR.WI.Y.0001.180105T1200Z-180106T0600Z/
Central and Eastern Lake County-
401 AM PST Thu Jan 4 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
FRIDAY...

* Winds: South 30 to 40 mph with gusts to 50 mph.

* Timing: Late tonight through Friday evening.

* Locations for the Wind Advisory include: Highway 31 between 
  Summer Lake and Paisley. 

* Impacts: Winds may make driving difficult, especially for high 
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
804 
WWUS76 KMFR 041429
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
629 AM PST Thu Jan 4 2018

ORZ026-041800-
/O.NEW.KMFR.FG.Y.0003.180104T1429Z-180104T1800Z/
Jackson County-
Including the city of Medford
629 AM PST Thu Jan 4 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

The National Weather Service in Medford has issued a Dense Fog
Advisory...which is in effect until 10 AM PST this morning. 

* Visibility...Less than one quarter mile.

* Locations include...Medford and surrounding roadways including 
  Interstate 5 between Ashland and Blackwell Hill.

* Impacts...Driving will be difficult due to very low 
  visibilities.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

* Slow down and allow for plenty of room between you and other 
  vehicles.

* Fog makes objects appear farther away than they are

* Use low beams. High beams reflect back thick fog, making 
  visibility worse for you and other drivers.

* Be prepared. Keep your headlights clean. That way, you're 
  ready for low-visibility conditions

* Don't use cruise control. Most crashes occur because the 
  driver is going too fast for weather conditions.

&&

$$

CAZ081-041900-
/O.CON.KMFR.WI.Y.0001.180105T0000Z-180105T2100Z/
Central Siskiyou County-
Including the city of Weed
629 AM PST Thu Jan 4 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM PST FRIDAY...

* Winds: South 30 to 40 mph with gusts to 50 mph.

* Timing: This afternoon through early Friday afternoon.

* Locations include: The south end of the Shasta Valley 
  including Weed. 

* Impacts: Winds may make driving difficult, especially for high 
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ031-041900-
/O.CON.KMFR.WI.Y.0001.180105T1200Z-180106T0600Z/
Central and Eastern Lake County-
629 AM PST Thu Jan 4 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
FRIDAY...

* Winds: South 30 to 40 mph with gusts to 50 mph.

* Timing: Late tonight through Friday evening.

* Locations for the Wind Advisory include: Highway 31 between 
  Summer Lake and Paisley. 

* Impacts: Winds may make driving difficult, especially for high 
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
045 
WWUS76 KMFR 041754
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
954 AM PST Thu Jan 4 2018

ORZ026-042000-
/O.EXT.KMFR.FG.Y.0003.000000T0000Z-180104T2000Z/
Jackson County-
Including the city of Medford
954 AM PST Thu Jan 4 2018

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* Visibility...Less than one quarter mile.

* Locations include...Medford and surrounding roadways including
  Interstate 5 between Phoenix and Central Point. 

* Impacts...Driving will be difficult due to very low 
  visibilities. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

* Slow down and allow for plenty of room between you and other 
  vehicles. 

* Fog makes objects appear farther away than they are

* Use low beams. High beams reflect back thick fog, making 
  visibility worse for you and other drivers. 

* Be prepared. Keep your headlights clean. That way, you're 
  ready for low-visibility conditions 

* Don't use cruise control. Most crashes occur because the 
  driver is going too fast for weather conditions. 

&&

$$

CAZ081-050600-
/O.CON.KMFR.WI.Y.0001.180105T0000Z-180105T2100Z/
Central Siskiyou County-
Including the city of Weed
954 AM PST Thu Jan 4 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM PST FRIDAY...

* Winds: South 30 to 40 mph with gusts to 50 mph.

* Timing: This afternoon through early Friday afternoon.

* Locations include: The south end of the Shasta Valley 
  including Weed. 

* Impacts: Winds may make driving difficult, especially for high 
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ031-050600-
/O.CON.KMFR.WI.Y.0001.180105T1200Z-180106T0600Z/
Central and Eastern Lake County-
954 AM PST Thu Jan 4 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
FRIDAY...

* Winds: South 30 to 40 mph with gusts to 50 mph.

* Timing: Late tonight through Friday evening.

* Locations for the Wind Advisory include: Highway 31 between 
  Summer Lake and Paisley. 

* Impacts: Winds may make driving difficult, especially for high 
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
231 
WWUS76 KMFR 041940
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1140 AM PST Thu Jan 4 2018

ORZ026-042045-
/O.EXP.KMFR.FG.Y.0003.000000T0000Z-180104T2000Z/
Jackson County-
Including the city of Medford
1140 AM PST Thu Jan 4 2018

...DENSE FOG ADVISORY WILL EXPIRE AT NOON PST TODAY...

There may still be some patchy fog around, but it will not become
as dense as it was this morning. 

$$

CAZ081-051200-
/O.CON.KMFR.WI.Y.0001.180105T0000Z-180105T2100Z/
Central Siskiyou County-
Including the city of Weed
1140 AM PST Thu Jan 4 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM PST FRIDAY...

* Winds: South 30 to 40 mph with gusts to 50 mph.

* Timing: This afternoon through early Friday afternoon.

* Locations include: The south end of the Shasta Valley 
  including Weed. 

* Impacts: Winds may make driving difficult, especially for high 
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ031-051200-
/O.CON.KMFR.WI.Y.0001.180105T1200Z-180106T0600Z/
Central and Eastern Lake County-
1140 AM PST Thu Jan 4 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
FRIDAY...

* Winds: South 30 to 40 mph with gusts to 50 mph.

* Timing: Late tonight through Friday evening.

* Locations for the Wind Advisory include: Highway 31 between 
  Summer Lake and Paisley. 

* Impacts: Winds may make driving difficult, especially for high 
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
511 
WWUS76 KMFR 051129
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
329 AM PST Fri Jan 5 2018

CAZ081-052100-
/O.CON.KMFR.WI.Y.0001.000000T0000Z-180105T2100Z/
Central Siskiyou County-
Including the city of Weed
329 AM PST Fri Jan 5 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* Winds: South 30 to 40 mph with gusts to 50 mph.

* Timing: Through early this afternoon.

* Locations include: The south end of the Shasta Valley 
  including Weed. 

* Impacts: Winds may make driving difficult, especially for high 
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ031-052330-
/O.CON.KMFR.WI.Y.0001.180105T1200Z-180106T0600Z/
Central and Eastern Lake County-
329 AM PST Fri Jan 5 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* Winds: South 30 to 40 mph with gusts to 50 mph.

* Timing: Developing this morning lasting through this evening.

* Locations for the Wind Advisory include: Highway 31 between 
  Summer Lake and Paisley. 

* Impacts: Winds may make driving difficult, especially for high 
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

MTS
663 
WWUS76 KMFR 052039
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1239 PM PST Fri Jan 5 2018


CAZ081-052145-
/O.EXP.KMFR.WI.Y.0001.000000T0000Z-180105T2100Z/
Central Siskiyou County-
Including the city of Weed
1239 PM PST Fri Jan 5 2018

...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

Winds will continue to lower late this afternoon into the evening. 

$$

ORZ031-060600-
/O.CON.KMFR.WI.Y.0001.000000T0000Z-180106T0600Z/
Central and Eastern Lake County-
1239 PM PST Fri Jan 5 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* Winds: Increasing to south 25 to 35 mph with gusts to 45 mph.

* Timing: Developing this afternoon and persisting into this 
  evening.

* Locations for the Wind Advisory include: Highway 31 between 
  Summer Lake and Paisley. 

* Impacts: Winds may make driving difficult, especially for high 
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
109 
WWUS76 KMFR 052153
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
153 PM PST Fri Jan 5 2018


ORZ031-060300-
/O.EXT.KMFR.WI.Y.0001.000000T0000Z-180106T0300Z/
Central and Eastern Lake County-
153 PM PST Fri Jan 5 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

* Winds: South 25 to 35 mph with gusts to 45 mph.

* Timing: Developing this afternoon and persisting into early this 
  evening. 

* Locations for the Wind Advisory include: Highway 31 between
  Summer Lake and Paisley and surrounding mountains.

* Impacts: Winds may make driving difficult, especially for high 
  profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

CC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 3, 11:30 AM PST, 1 hour 51 minutes earlier.

Area forecast discussion, Jan 3, 11:30 AM PST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1130 AM PST Wed Jan 3 2018

The Aviation section has been updated...

.UPDATE...Dense fog continues in the Rogue Valley today.
Comparative to yesterday, I cannot even see the building across
the street, and this will continue through the morning. Overall,
the fog will become less dense with the minimal mixing, but do
expect the low stratus and fog to stick around today. Late this
afternoon and evening, the frontal system will move through
southern Oregon and northern California which will bring in higher
clouds and encourage mixing.

Have done two things with this information. Will allow the Air
Stagnation Advisory to expire at 4 PM this afternoon (unless we
get better mixing earlier, then we'll cancel.) And have lowered
the temperature forecast a few degrees in the Rogue Valley since
the fog/stratus will prevent warming until near sunset. -Schaaf

&&

.AVIATION...03/18Z TAF CYCLE...
Low clouds and fog have again been slow to lift and dissipate this
morning in the Rogue Valley and Umpqua Basin, but an incoming
frontal system will bring increasing winds and cooling temperatures
above valley inversions this evening through tonight that should
help to lift CIG/VIS early to mid afternoon. A period of rain or
rain showers is expected at all TAF sites in the 03-12Z time frame
this evening through Thursday morning with partial terrain
obscurations and mainly VFR ceilings in the valleys. Models suggest
an increasing southeast to northwest pressure gradient ahead of the
rain, but also some marginal low level stability returning behind
the precipitation around sunrise. Thus, have entered LIFR/IFR low
decks again for tomorrow morning at KRBG/KMFR, but have not gone as
low as MOS guidance indicates due to the effects of the front and
cooling of the boundary layer. Suspect that current TAFs for those
locations side on the more pessimistic side of the most likely
outcome, so conditions are more likely to be better than forecast if
they do err. BTL

&&

.MARINE...Updated 830 AM PST Wednesday 3 Jan 2018...West swell
will gradually build to around 9 feet at 15 seconds today and
continue into Thursday morning. Winds will remain light and
variable, and with little to no wind wave action, and seas will
remain just below small craft advisory criteria. A weak warm front
will lift through the waters late tonight and Thursday morning
turning winds to the south. South winds gradually increase through
Thursday night and then reach small craft advisory levels Friday
as weak low pressure moves from south to north across the waters.
A moderate west swell arrives behind this system Saturday, but
winds will be lighter as high pressure moves through. A stronger
frontal system may bring stronger south winds and heavier seas
Sunday into Monday. Confidence in this system remains moderate but
is increasing as all models are now in general agreement. -BPN/Wright

&&

.PREV DISCUSSION... /Issued 512 AM PST Wed Jan 3 2018/

DISCUSSION...A Dense Fog Advisory /PDXNPWMFR/ remains in effect
through 10 AM this morning for the Rogue and Illinois Valleys.
Similar to Tuesday morning, visibilities have improved a bit
overnight at the valley floor but dense fog likely persists in the
heart of the stratus deck on the edges of the valley about 200
feet above the valley floor. The Air Stagnation Advisory for
southern Oregon valleys was extended a few hours to run through
this afternoon. It is not until the late afternoon/early evening
that low pressure moving northeast from offshore of California
will produce stronger southerly winds that will begin to mix the
lower levels of the air mass.

This front will also bring a high probability of very light
precipitation of around a tenth of an inch or less. The
probability will be highest near south facing slopes including Mt.
Shasta City and Hilt. It will mainly fall as rain with a snow
level around 8000 ft msl.

Our area will be largely between systems on Thursday with a
widespread slight chance of light rain but a likelihood of a
measureable amount near the coast and near Mount Shasta with the
snow level still near 7500 ft msl. It will be a day of breezy
southerly winds except for windy conditions with gusts to 40 mph in
the Shasta Valley.

A stronger front will follow a similar track northeastward into
northern California late Thursday night through Friday. Southerly
winds are likely to reach a peak of intensity during the day with
advisory strength gusts of 40 to 50 mph possible at the coast, in
the Shasta Valley, and east of the Cascades. Precipitation amounts
will be limited where the southerly low level winds are
downslope, particularly the Shasta Valley and Rogue Valley. Snow
levels will fall from around 7500 to 5500 ft during the event.
Precipitation accumulation near the coast and near Mt. Shasta
will likely be in the range of half an inch to an inch. Otherwise,
mainly up to a quarter of an inch at inland portions of the west
side and Cascades, and up to a tenth of an inch on the east side.

Snow levels will finally drop to around 3500 feet late Friday
night into Saturday as the upper level trough swings inland across
the Pacific Northwest. But, accumulation from post-frontal showers
will be meager, though there is some uncertainty. The GFS
indicates just a dusting while the ECMWF shows a stronger
shortwave on Saturday afternoon that could bring 2 or 3 inches of
snow to the Diamond Lake/Crater Lake region Saturday afternoon and
evening.

It is a similar story for Sunday with the ECMWF looking similar
but generating more QPF than the GFS with the next trough
dropping southeast out of the Gulf of Alaska. It pushes the next
front into the Pacific Northwest with the southern edge brushing
northern California.

Model differences increase beyond the weekend but the pattern is
likely to remain active at least into early Wednesday with a
broad trough tracking east to southeast toward California.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until 4 PM PST this afternoon for
     ORZ023>026-029>031.
     Dense Fog Advisory until 10 AM PST this morning for ORZ024-026.

CA...None.

Pacific Coastal Waters...None.

BMS/DW/BPN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 9:23 PM PSTDense Fog AdvisoryMFRCurry, Jackson, Josephine13 hr
Jan 3, 2:05 PM PSTGale WatchMFR24 hr
Jan 3, 2:05 PM PSTSmall Craft AdvisoryMFR32 hr

Nearby

Wind Advisories in California, 2018Wind Advisories in Oregon, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.